Does intravenous administration of recombinant tissue plasminogen activator for ischemic stroke can cause inferior myocardial infarction?

  • Mostafa Almasi Department of Neurology, Rasoul Akram Hospital, Iran University of Medical Sciences, Tehran, Iran, Islamic Republic of.
  • Saeed Razmeh | srazmeh82@gmail.com Department of Neurology, Rasoul Akram Hospital, Iran University of Medical Sciences, Tehran, Iran, Islamic Republic of.
  • Amir Hassan Habibi Department of Neurology, Rasoul Akram Hospital, Iran University of Medical Sciences, Tehran, Iran, Islamic Republic of.
  • Amir Hassan Rezaee Department of Neurology, Rasoul Akram Hospital, Iran University of Medical Sciences, Tehran, Iran, Islamic Republic of.

Abstract

Recombinant tissue plasminogen activator (rTPA) is one of the main portions of acute ischemic stroke management, but unfortunately has some complications. Myocardial infarction (MI) is a hazardous complication of administration of intravenous rTPA that has been reported recently. A 78-year-old lady was admitted for elective coronary artery bypass graft surgery. On the second day of admission, she developed acute left hemiparesis and intravenous rTPA was administered within 120 minutes. Three hours later, she has had chest pain. Rescue percutaneous coronary intervention was performed on right coronary artery due to diagnosis of inferior MI, and the symptoms were resolved.

Dimensions

Altmetric

PlumX Metrics

Downloads

Download data is not yet available.
Published
2016-06-29
Info
Issue
Section
Case Reports
Keywords:
Recombinant tissue plasminogen activator, Myocardial infarction, Acute ischemic stroke
Statistics
  • Abstract views: 1118

  • PDF: 339
  • HTML: 589
How to Cite
Almasi, M., Razmeh, S., Habibi, A. H., & Rezaee, A. H. (2016). Does intravenous administration of recombinant tissue plasminogen activator for ischemic stroke can cause inferior myocardial infarction?. Neurology International, 8(2). https://doi.org/10.4081/ni.2016.6617